Idaho, 2011Damaging Wind in Idaho, July 11, 2011
July 11, 2011 · NWS PIH · 1 event in 1 county or zone
Fifty-eight mph wind gust at the Kettle Butte ARL site.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Fifty-eight mph wind gust at the Kettle Butte ARL site.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 11, 1:19 PM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 11, 1:19 PM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MDT MON JUL 11 2011
.SHORT TERM...THIS EVENING THROUGH WEDNESDAY. UPPER LEVEL TROUGH
IN GULF OF ALASKA IS SLOWLY DROPPING TOWARDS WEST COAST OF US.
THIS IS ALLOWING FAST SOUTHWEST TO NORTHWEST FLOW ACROSS OUR AREA
AND PUSHING LITTLE IMPULSES OF ENERGY AND MOISTURE THROUGH THE
REGION. WITH DAYTIME HEATING ISOLATED THUNDERSTORMS EXPECTED TODAY
AND AGAIN TUESDAY WITH GUSTY WINDS THE BIGGEST THREAT. SOME OF THE
STORMS WILL PRODUCE BRIEF HEAVY RAINS...BUT WITH THE FAST UPPER
FLOW THE AMOUNTS IN ONE AREA WILL BE LIMITED. WEDNESDAY THUNDERSTORM
ACTIVITY WILL BE LIMITED TO WYOMING IDAHO BORDER AND THE CENTRAL
IDAHO MOUNTAINS. WINDS WILL BEGIN TO INCREASE ON WEDNESDAY IN
ADVANCE OF APPROACHING WEST COAST LOW PRESSURE SYSTEM. PRESTON
.LONG TERM...THE APPROACHING UPPER LEVEL LOW WILL FINALLY SWING A
TROUGH THROUGH ON THU...MAINLY IN THE CENTRAL IDAHO MOUNTAINS. THE
TROUGH LIFTS NORTHEASTWARD THROUGH OREGON AND WESTERN
IDAHO...LEAVING THE GREATEST POPS STILL IN THE WESTERN HALF OF THE
STATE. HAVE ADJUSTED POPS DURING THIS TIME TO MATCH THE PATTERN
BETTER. STRONGER FLOW ALOFT SHOULD MEAN BREEZIER CONDITIONS. UPPER
LEVEL RIDGING MAY BECOME MORE DOMINANT BY SAT NIGHT OR
SUN...PUSHING TEMPERATURES UP AS SKIES ARE CLEARER. MESSICK
&&
.AVIATION...LOOK FOR VICINITY THUNDERSTORMS FOR ALL TAF SITES THIS
AFTERNOON INTO EARLY EVENING. EXPECT GUSTY WINDS IN AND AROUND
THUNDERSTORMS. WYATT
&&
.FIRE WEATHER...SOUTHWEST FLOW IS BRINGING PACIFIC MOISTURE ACROSS
THE CENTRAL MOUNTAINS AND MONSOONAL MOISTURE ACROSS SOUTHEAST IDAHO.
LOOK FOR ISOLATED THUNDERSTORMS ACROSS LOWER ELEVATIONS AND
SCATTERED THUNDERSTORMS ACROSS HIGHER TERRAIN THIS AFTERNOON INTO
EARLY EVENING. EXPECT GUSTY ERRATIC WINDS AND LOCALLY HEAVY RAINFALL
DURING THUNDERSTORMS. LOOK FOR AN UPPER LEVEL LOW TO SKIRT OVER
NORTHERN IDAHO BY THE END OF THE WEEK SHUTTING OFF THE MONSOONAL
FLOW AND ALLOW CONTINUED AFTERNOON THUNDERSTORMS ACROSS THE CENTRAL
MOUNTAINS. LOOK FOR HIGH PRESSURE RIDGING TO MOVE BACK IN SUNDAY AND
MONDAY BRINGING BACK HOT AND DRY CONDITIONS. WYATT
&&
.HYDROLOGY...FLOOD WARNING REMAINS IN EFFECT FOR THE SNAKE RIVER AT
BLACKFOOT WITH HIGHER FLOWS THROUGH THIS WEEK FROM RELEASES
THROUGH THE PALISADES DAM. THE TETON RIVER NEAR SAINT ANTHONY IS
BELOW FLOOD STAGE BUT WILL REMAIN IN THE ACTION STAGE THROUGH
THURSDAY. SNOWMELT IN THE TETON MOUNTAINS CONTINUES TO FORCE
STREAM IN TETON COUNTY IDAHO TO BANKFULL WITH MINOR FLOODING -
THUS FLOOD ADVISORY IN EFFECT FOR EASTERN PARTS OF THIS COUNTY.
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR SNAKE RIVER AT BLACKFOOT
FLOOD ADVISORY FOR EASTERN TETON COUNTY
&&
Hazardous weather outlook, Jul 11, 9:51 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
1051 AM MDT MON JUL 11 2011
IDZ017>025-031-032-121700-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
1051 AM MDT MON JUL 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE ISLAND PARK AREA AS
WELL AS CLARK AND TETON COUNTIES WHICH MAY APPROACH SEVERE LEVELS
LATER THIS AFTERNOON INTO EARLY EVENING. ISOLATED THUNDERSTORMS WITH
GUSTY WINDS TO 50 MPH ARE POSSIBLE IN THE SOUTHERN HIGHLANDS EAST TO
CARIBOU HIGHLANDS THIS AFTERNOON AND EARLY EVENING. WEATHER
SPOTTERS SHOULD KEEP AN EYE OUT FOR DEVELOPING STORMS AND CONTACT
THE WEATHER OFFICE WITH REPORTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTERNOON
AND OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE EACH DAY. FOR
TUESDAY...THE MAIN FOCUS WILL BE ON THE IDAHO-WYOMING BORDER. FOR
WEDNESDAY AND BEYOND...THE MOSTLY LIKELY AREA FOR THUNDERSTORMS
WILL BE THE CENTRAL IDAHO MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Jul 11, 3:46 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
446 PM MDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 SSE RUPERT 42.61N 113.67W
07/11/2011 M0.25 INCH MINIDOKA ID TRAINED SPOTTER
ALSO 0.15 INCHES IN 15 MINUTES OR LESS.
&&
JKEYESSpecial weather statement, Jul 11, 3:50 PM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
450 PM MDT MON JUL 11 2011
IDZ017-022-112330-
MINIDOKA ID-CASSIA ID-BLAINE ID-
450 PM MDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 530 PM MDT
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUPERT..MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AS IT PASSES
THROUGH THE INTERSTATE 84 AND 86 JUNCTION.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN MINIDOKA COUNTY...
RURAL NORTHERN CASSIA COUNTY...
RURAL SOUTHEASTERN BLAINE COUNTY...
RURAL EASTERN MINIDOKA COUNTY...
LAT...LON 4282 11341 4252 11324 4245 11362 4258 11379
TIME...MOT...LOC 2249Z 227DEG 15KT 4258 11361
Local storm report, Jul 11, 3:59 PM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
459 PM MDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 NE RUPERT 42.63N 113.66W
07/11/2011 E0.25 INCH MINIDOKA ID TRAINED SPOTTER
AND 0.10 OF RAIN - WIND 25 TO 35 MPH WITH STORM
0440 PM HAIL 8 NNW RUPERT 42.74N 113.72W
07/11/2011 E0.50 INCH MINIDOKA ID TRAINED SPOTTER
20 TO 30 MPH OF WIND WITH STORM
0445 PM HAIL 1 NNE RUPERT 42.63N 113.67W
07/11/2011 E0.25 INCH MINIDOKA ID TRAINED SPOTTER
&&
PANGELSpecial weather statement, Jul 11, 4:33 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
533 PM MDT MON JUL 11 2011
IDZ021>023-120015-
BINGHAM ID-POWER ID-BANNOCK ID-
533 PM MDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY EXTENDING FROM 13 MILES WEST OF ABERDEEN TO
AMERICAN FALLS TO 6 MILES SOUTHEAST OF NEELEY TO 13 MILES SOUTH OF
NEELEY..AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABERDEEN...
STERLING...
SPRINGFIELD...
CHUBBUCK...
PINGREE...
POCATELLO...
FORT HALL...
ROCKFORD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. PLEASE REPORT ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 4242 11294 4262 11289 4276 11295 4301 11325
4311 11305 4311 11301 4313 11301 4329 11270
4328 11256 4307 11229 4294 11223 4273 11229
TIME...MOT...LOC 2331Z 237DEG 29KT 4299 11307 4281 11285
4267 11279 4255 11283
JKEYESSpecial weather statement, Jul 11, 5:22 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
622 PM MDT MON JUL 11 2011
IDZ020-021-023-120100-
CARIBOU ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-
622 PM MDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 700 PM MDT
AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY EXTENDING FROM 10 MILES WEST OF TABER TO MORELAND
TO BLACKFOOT TO GIBSON TO 9 MILES EAST OF CHUBBUCK..AND MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE ALONG AND BEHIND THE BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
ROSE...
TABER...
GOSHEN...
SHELLEY...
IDAHO FALLS...
AMMON...
BLACKFOOT...
ROCKFORD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4281 11237 4304 11247 4313 11255 4319 11264
4326 11301 4329 11302 4364 11243 4353 11192
4343 11177 4316 11165
TIME...MOT...LOC 0021Z 236DEG 33KT 4329 11281 4325 11251
4319 11242 4315 11237 4311 11234 4306 11232
4296 11228
JKEYESSpecial weather statement, Jul 11, 6:01 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
701 PM MDT MON JUL 11 2011
IDZ019>021-023-120145-
CARIBOU ID-TETON ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID-
701 PM MDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
MADISON COUNTY IN SOUTHEAST IDAHO
BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN TETON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 745 PM MDT
AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY EXTENDING FROM 14 MILES WEST OF OSGOOD TO 5 MILES
SOUTHWEST OF IDAHO FALLS TO 9 MILES SOUTHEAST OF GOSHEN TO 10
MILES NORTH OF CHESTERFIELD..AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED ALONG WITH BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...
AMMON...
OSGOOD...
RIGBY...
REXBURG...
THORNTON...
BONE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4396 11207 4376 11149 4368 11139 4363 11134
4359 11131 4355 11129 4322 11119 4288 11192
4321 11202 4325 11204 4329 11206 4333 11212
4342 11222 4351 11256
TIME...MOT...LOC 0059Z 236DEG 33KT 4351 11235 4346 11212
4338 11202 4334 11196 4330 11194 4325 11192
4302 11185
JKEYESThunderstorm Wind, Bonneville
- When
- July 11, 6:15 PM MST to 6:25 PM MST
- Where
- Bonneville County, 11 mi W of Osgood
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.570, -112.320
Fifty-eight mph wind gust at the Kettle Butte ARL site.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Utah, July 11 to 13, 20113 deaths · 3 injured · $200,000 · 60 kt wind · 4 events
- Damaging Winds and Lightning Strikes in Illinois, July 11, 20111 death · 6 injured · $656,000 · 75 kt wind · 91 events
- Hail and Damaging Winds in Michigan, July 11, 20111 death · 1 injured · $8.3 million · 70 kt wind · 12 events
- Tornado and Damaging Winds in Iowa, July 11, 2011$7.7 million · EF0 · 44 events
- Damaging Winds and Lightning Strike in Iowa, July 11, 2011$3.2 million · 104 kt wind · 56 events
- Damaging Winds and Lightning Strikes in Wisconsin, July 11, 20111 injured · $5.5 million · 70 kt wind · 21 events
- Damaging Winds and Lightning Strike in Indiana, July 11, 20111 injured · $130,000 · 70 kt wind · 37 events
- Damaging Winds in Wisconsin, July 11, 2011$669,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Ohio, July 11, 2011$99,000 · 1.5 in hail · 41 events
- Flash Flooding and Hail in Texas, July 11 to 12, 2011$435,000 · 1.75 in hail · 10 events
- Damaging Winds in Ohio, July 11, 2011$235,000 · 56 kt wind · 16 events
- Damaging Winds in Maryland, July 11, 2011$82,000 · 61 kt wind · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334941.